Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 179, NWS Goodland, KS

June 12, 2016Greeley County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 12, 2016, 8:41 PM MDT for Greeley County, Wallace County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 8:41 PM MDT (02:41 UTC)
Expired
Jun 12, 2016, 9:30 PM MDT
In force
49 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greeley County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

589 
WUUS53 KGLD 130241
SVRGLD
KSC071-199-130330-
/O.NEW.KGLD.SV.W.0179.160613T0241Z-160613T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
  NORTHERN GREELEY COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 930 PM MDT

* AT 841 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  NORTHWEST OF HORACE...OR 14 MILES NORTHWEST OF TRIBUNE...MOVING
  EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN WALLACE AND NORTHERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3855 10198 3864 10205 3872 10205 3887 10184
      3857 10160
TIME...MOT...LOC 0241Z 251DEG 9KT 3863 10192 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
3 follow-up statements
943 
WWUS53 KGLD 130300
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT SUN JUN 12 2016

KSC071-199-130330-
/O.CON.KGLD.SV.W.0179.000000T0000Z-160613T0330Z/
WALLACE KS-GREELEY KS-
900 PM MDT SUN JUN 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTH CENTRAL WALLACE AND NORTHERN GREELEY COUNTIES...

AT 859 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
HORACE...OR 13 MILES NORTHWEST OF TRIBUNE...MOVING EAST AT 10 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL WALLACE AND NORTHERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3858 10193 3863 10201 3869 10200 3887 10184
      3857 10160
TIME...MOT...LOC 0259Z 251DEG 9KT 3865 10186 

HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
557 
WWUS53 KGLD 130315
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT SUN JUN 12 2016

KSC071-199-130330-
/O.CON.KGLD.SV.W.0179.000000T0000Z-160613T0330Z/
WALLACE KS-GREELEY KS-
915 PM MDT SUN JUN 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTH CENTRAL WALLACE AND NORTHERN GREELEY COUNTIES...

AT 915 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
HORACE...OR 13 MILES NORTH OF TRIBUNE...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL WALLACE AND NORTHERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3858 10190 3862 10198 3871 10195 3880 10178
      3861 10164 3859 10162
TIME...MOT...LOC 0315Z 251DEG 9KT 3866 10182 

HAIL...1.25IN
WIND...60MPH
 
$$

HUSTED
778 
WWUS53 KGLD 130329
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
929 PM MDT SUN JUN 12 2016

KSC071-199-130339-
/O.EXP.KGLD.SV.W.0179.000000T0000Z-160613T0330Z/
WALLACE KS-GREELEY KS-
929 PM MDT SUN JUN 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WALLACE AND
NORTHERN GREELEY COUNTIES WILL EXPIRE AT 930 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3858 10190 3862 10198 3871 10195 3880 10178
      3861 10164 3859 10162
TIME...MOT...LOC 0324Z 251DEG 9KT 3866 10182 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:13 PM MDT, 28 minutes earlier.

Area forecast discussion, Jun 12, 8:13 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
813 PM MDT SUN JUN 12 2016

.UPDATE...
Issued at 800 PM MDT Sun Jun 12 2016

Just completed an update. Understandably models, even the high
resolution/convective allowing models, are having a hard time
resolving the chaos that is going on at this time. Western portion
of the area is seeing its second round of storms with other
activity still upstream. Very hard to get a good trend on the
coverage and timing of the storms.

Rap/ruc seem to be doing fine at this time. In general models are
showing the main thunderstorms will be in the southern half of the
area this evening. Then looks like a brief break and then roughly
centered around 09z another round of storms erupts. The current
forecast captures this especially after midnight and the
adjustments made were before midnight. Some impressive rates have
been occurring due to the very moist air mass and slow movement.
Have not had any extreme amounts yet but considering the general
trend of the models, kept the Flash Flood Watch going.

Cold pool from ongoing thunderstorms has dropped temperatures to
near the forecast lows in the western portion. So dropped the
temperatures there. Also updated the chaotic wind field with the
best performing high resolution guidance.

&&

.SHORT TERM...(This afternoon through Monday)
Issued at 155 PM MDT Sun Jun 12 2016

Surface analysis indicates Cold front approximate from northern
Colorado across western Nebraska with prefrontal trough extending
south across eastern Colorado. Radar shows slow moving/back
building thunderstorms ahead of main front in our northwest CWA,
while satellite shows CU field developing into NW Kansas.

This afternoon-tonight: Convection already underway is currently
matching trends in RAP/HRRR along with high resolution convective
allowing models (ARW/NMM). RAP analysis indicated CAP already
weakening across much of our CWA with ML CIN approaching zero.
Main axis of forcing is near frontal zone, and trend should be
towards convection filling in across the west and spreading
eastward. Initially convective environment (with high DCAPE and
10kft dry adiabatic layer) will support elevated microburst
potential, and increasing CAPE associated with Tds in the 60s will
support a few stronger updrafts. Shear is on the weaker end, so
stronger storms will tend to be more pulsy in nature. Front will
transition south, aided by possible cold pool with additional
activity developing with easterly flow north of front and moderate
elevated instability through the night.

Mean flow 5-15kt will support slow storm motions will tend to be
on the slower side. There is a anomalously moist air mass in
place with PWATs already in excess of 1.5" according to RAP
analysis. Strong moist inflow towards the frontal zone will lead
to training and backbuilding of thunderstorms. With thunderstorm
activity expected to increase in coverage and slowly spread across
the region the threat for flooding warranted Flash Flood Watch
issuance through tonight.

Monday: Majority of guidance supports eastward trend in nighttime
convective activity Monday morning with a possible lull through
midday. Stronger large scale forcing associated with approaching
upper level trough will support redevelopment Monday afternoon,
with lull serving to prime atmosphere with increasing
instability through the day. As upper low moves east stalled front
will lift north with increasing veering supporting stronger shear
and potential super cell development. All modes of severe weather
will be possible Monday afternoon, with significant hail and some
tornadoes possible.

.LONG TERM...(Monday night through Sunday)
Issued at 250 PM MDT Sun Jun 12 2016

Monday night...ongoing strong to severe thunderstorms expected
through midnight with locally heavy rainfall and possible flash
flooding generally along and north of interstate 70 where better
moisture and jet enhancement expected. Precipitable water values 1.5
to locally 2.0 inches. After midnight drier air aloft starts to move
in from the southwest bringing a decrease in precipitation potential
from southwest to northeast. Low temperatures in the mid to upper
50s in far eastern Colorado with low to mid 60s elsewhere.

Tuesday-Wednesday...may see some cumulus clouds around the area
Tuesday afternoon but with a lack of mid level moisture and weak
instability doubtful that thunderstorms can develop. Should one do
so it would be out in the Norton and Hill City areas. For Tuesday
night a few mid level clouds may move northeast across the area
otherwise clear with no precipitation expected. For Wednesday broad
upper ridge develops with much warmer/hotter temperatures expected.

High temperatures Tuesday in the mid 80s to low 90s. Low
temperatures Tuesday night in the low to mid 50s for far eastern
Colorado, mid 50s to low 60s elsewhere.

High temperatures Wednesday warm about 7F to 9F at 850mb. This would
support mid 90s to around 105. GFS 2m temps and mex guidance closest
to these values and have trended toward them with advertised highs
int he mid 90s to around 101. One item that may impact temperatures
is the expected rainfall. Areas that receive quite a bit of rain may
not be able to reach full mixing potential due to the wet ground
thus be not as hot as otherwise would be expected.

Wednesday night-Friday...large upper ridge extends from northern
Mexico northeast through Kansas into parts of Canada with 850mb
temperatures supporting high temperatures in the mid 90s to around
105 once again. This is close to mex guidance as well as GFS/ECMWF
850mb temps. Have nudged readings up to account for this. Low
temperatures in the mid 50s west to mid/upper 60s east. No
precipitation expected. For Friday will be hot once again with mid
90s to low 100s likely.

Friday night-Sunday...little change in the overall pattern with
upper high pressure center over New Mexico with ridge axis extending
northeast through the northern Great Lakes. Upper trough located
over the pacific northwest. Little if any cloudiness and no
precipitation expected. After morning lows in the upper 50s to
mid 50s afternoon temperatures should safely reach the mid to
upper 90s if not higher based on 850mb temperatures Saturday. For
Sunday a little less hot with low to mid 90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 545 PM MDT Sun Jun 12 2016

Currently thunderstorms with heavy rain and gusty winds affecting
the Kgld site with storms still to the west of Kmck. For Kgld...
expect the thunderstorms to continue and increase in coverage
through the evening and overnight hours, although high resolution
guidance differs on this. Through the nighttime hours expect Mvfr
conditions to prevail with the occasional improvement to Vfr.
However confidence is low after this evening to the mesoscale
influences in play. From around 13z into the early evening hours,
there should be a break before another round of thunderstorms is
expected. Am confident there will be thunderstorms in the area
however since it is not until late in the period, I just put in a
vcts mention.

For Kmck...again some uncertainty involved hear with forecast
having a high percentage of rain but nothing very close to the
site with the high resolution not very optimistic. Started out
with vcts then with prevailing thunderstorms through most of the
rest of the night. However during this time kept conditions at
Vfr. Again expect a break from the morning hours until mid
afternoon. As with Kgld chose to handle with a vcts at this time.

&&

.GLD Watches/Warnings/Advisories...
KS...Flash Flood Watch until 6 AM MDT /7 AM CDT/ Monday for
     KSZ001>003-013>015-027>029-041-042.

CO...Flash Flood Watch until 6 AM MDT Monday for COZ090>092.

NE...Flash Flood Watch until 6 AM MDT /7 AM CDT/ Monday for
     NEZ079>081.

&&

UPDATE...BULLER
SHORT TERM...DR
LONG TERM...99
AVIATION...BULLER
Hazardous weather outlook, Jun 12, 11:06 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1106 AM MDT SUN JUN 12 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131715-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1106 AM MDT SUN JUN 12 2016 /1206 PM CDT SUN JUN 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM ACTIVITY WILL SPREAD FROM THE WEST TO THE EAST THIS
AFTERNOON THROUGH TONIGHT...WITH WIDESPREAD THUNDERSTORM ACTIVITY
LATE THIS EVENING INTO THE OVERNIGHT PERIOD. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE ENTIRE TRI STATE REGION...WITH DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL AROUND THE SIZE OF QUARTERS. SLOW THUNDERSTORM
MOTION AND HEAVY DOWNPOURS COULD LEAD TO LOCALIZED
FLOODING...PARTICULARLY THIS EVENING THROUGH THE OVERNIGHT
PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A BETTER CHANCE FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND EVENING ACROSS THE TRI STATE REGION. DAMAGING WINDS
IN EXCESS OF 70 MPH...LARGE HAIL GREATER THAN 2 INCHES...AND
TORNADOES WILL BE POSSIBLE. IN ADDITION HEAVY RAIN COULD CREATE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 12, 6:15 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT SUN JUN 12 2016

COZ092-130030-
CHEYENNE COUNTY CO-
615 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 630 PM MDT...

AT 615 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF KIT CARSON...OR 16 MILES WEST OF CHEYENNE WELLS...
MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CHEYENNE
COUNTY IN EAST CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3904 10277 3890 10247 3873 10268 3879 10278
      3904 10279
TIME...MOT...LOC 0015Z 216DEG 10KT 3882 10266

HUSTED
Special weather statement, Jun 12, 6:20 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SUN JUN 12 2016

KSZ027-028-130030-
WALLACE KS-LOGAN KS-
620 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE AND LOGAN
COUNTIES UNTIL 630 PM MDT/730 PM CDT/...

AT 620 PM MDT/720 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF WINONA
TO 10 MILES SOUTH OF WALLACE. MOVEMENT WAS SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINONA AND RUSSELL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3888 10161 3914 10128 3913 10115 3892 10093
      3870 10141 3870 10157
TIME...MOT...LOC 0020Z 329DEG 11KT 3899 10120 3877 10153

HUSTED
Special weather statement, Jun 12, 7:41 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT SUN JUN 12 2016

COZ091-KSZ013-130215-
KIT CARSON COUNTY CO-SHERMAN KS-
741 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
WESTERN SHERMAN COUNTIES UNTIL 815 PM MDT...

AT 741 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF KANORADO TO 14 MILES SOUTH
OF BURLINGTON. MOVEMENT WAS NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 15.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 443 AND 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 176.

LAT...LON 3934 10217 3957 10180 3957 10159 3913 10189
      3913 10205 3908 10205 3905 10217 3905 10233
TIME...MOT...LOC 0141Z 242DEG 14KT 3930 10213 3910 10224

HUSTED
Special weather statement, Jun 12, 8:04 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT SUN JUN 12 2016

COZ092-KSZ027-041-130230-
CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
804 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...SOUTHWESTERN WALLACE AND NORTHWESTERN GREELEY
COUNTIES IN WEST CENTRAL KANSAS UNTIL 830 PM MDT...

AT 804 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF TOWNER...OR 17 MILES NORTHWEST OF TRIBUNE...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN WALLACE AND
NORTHWESTERN GREELEY COUNTIES IN WEST CENTRAL KANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3862 10205 3862 10218 3863 10220 3878 10189
      3860 10171 3853 10204
TIME...MOT...LOC 0204Z 238DEG 11KT 3862 10202

HUSTED
Local storm report, Jun 12, 8:19 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HEAVY RAIN       14 S IMPERIAL           40.32N 101.67W
06/12/2016  M2.11 INCH       DUNDY              NE   CO-OP OBSERVER

            AMOUNT OF RAIN FROM THIS AFTERNOON THROUGH THIS EVENING.

&&

HILL
Special weather statement, Jun 12, 8:27 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT SUN JUN 12 2016

KSZ027-041-130245-
WALLACE KS-GREELEY KS-
827 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALLACE AND
NORTHWESTERN GREELEY COUNTIES UNTIL 845 PM MDT...

AT 827 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF TOWNER...OR 17 MILES NORTHWEST OF TRIBUNE...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
WALLACE AND NORTHWESTERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3858 10205 3870 10205 3884 10188 3861 10170
      3857 10203
TIME...MOT...LOC 0227Z 238DEG 11KT 3863 10200

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:20 PM MDTSpecial Weather StatementGLDLogan10 min
Jun 12, 7:41 PM MDTSpecial Weather StatementGLDSherman34 min
Jun 12, 8:04 PM MDTSpecial Weather StatementGLDGreeley26 min
Jun 12, 8:27 PM MDTSpecial Weather StatementGLDGreeley18 min
Jun 12, 9:28 PM MDTSpecial Weather StatementGLDWallace32 min
Jun 12, 9:38 PM MDTSpecial Weather StatementGLDWallace22 min
Jun 12, 9:42 PM MDTFlash Flood WarningGLDGreeley6 hr
Jun 12, 9:58 PM MDTSpecial Weather StatementGLDWallace32 min
Jun 12, 10:30 PM MDTSpecial Weather StatementGLDWallace30 min
Jun 12, 10:52 PM MDTFlash Flood WarningGLDLogan3 hr
Jun 12, 11:51 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Wichita39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.